Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Dependence Modeling

Ed. by Puccetti, Giovanni


Covered by:
WoS (ESCI)
SCOPUS
MathSciNet
zbMATH

Open Access
Online
ISSN
2300-2298
See all formats and pricing
More options …

Bounds on Capital Requirements For Bivariate Risk with Given Marginals and Partial Information on the Dependence

Carole Bernard / Yuntao Liu / Niall MacGillivray / Jinyuan Zhang
Published Online: 2013-10-21 | DOI: https://doi.org/10.2478/demo-2013-0002

Abstract

Nelsen et al. [20] find bounds for bivariate distribution functions when there are constraints on the values of its quartiles. Tankov [25] generalizes this work by giving explicit expressions for the best upper and lower bounds for a bivariate copula when its values on a compact subset of [0; 1]2 are known. He shows that they are quasi-copulas and not necessarily copulas. Tankov [25] and Bernard et al. [3] both give sufficient conditions for these bounds to be copulas. In this note we give weaker sufficient conditions to ensure that both bounds are simultaneously copulas. Furthermore, we develop a novel application to quantitative risk management by computing bounds on a bivariate risk measure. This can be useful in optimal portfolio selection, in reinsurance, in pricing bivariate derivatives or in determining capital requirements when only partial information on dependence is available.

Keywords: Copulas; Fréchet-Hoeffding bounds; Capital requirements

MSC: 62E99; 62H99; 62P05

  • [1] Bernard, C., Boyle, P.P., Vanduffel S. (2011). “Explicit Representation of Cost-Efficient Strategies”, Working paper available at SSRN. Google Scholar

  • [2] Bernard, C., Chen, J.S., Vanduffel S. (2013). “Optimal Portfolio under Worst-State Scenarios”, Quant. Finance, to appear. Google Scholar

  • [3] Bernard, C., Jiang, X., Vanduffel S. (2012). Note on“ Improved Fréchet bounds and model-free pricing of multi-asset options” by Tankov (2011)”, J. of Appl. Probab., 49(3), 866-875. Google Scholar

  • [4] Bernard, C., Jiang, X., Wang R. (2013). “Risk Aggregation with Dependence Uncertainty”, Working paper. Google Scholar

  • [5] Bernard, C., Vanduffel S. (2011). “Optimal Investment under Probability Constraints”, AfMath proceedings. Google Scholar

  • [6] Boyle, P.P., and W. Tian. 2007, “Portfolio Management with Constraints," Math. Finance, 17(3), 319-343. Web of ScienceGoogle Scholar

  • [7] Carley, H., Taylor, M.D. (2002). “A new proof of Sklar’s Theorem” in C.M. Cuadras, J. Fortiana and J.A. Rodriguez- Lallena, editors, Distributions with Given Marginals and Statistical Modelling, 29-34, Kluwer Acad. Publ., Dodrecht. Google Scholar

  • [8] Durante, F., Jaworski, P. (2010). “A new characterization of bivariate copulas” Comm. Statist. Theory Methods, 39(16), 2901-2912. Google Scholar

  • [9] Durante, F., Mesiar, R., Papini, P.-L., Sempi, C. (2007). “2-increasing binary aggregation operators”, Inform. Sci., 177(1), 111-129. Web of ScienceGoogle Scholar

  • [10] Embrechts, P., Puccetti, G. and Rüschendorf, L. (2013). “Model uncertainty and VaR aggregation”. J. of Banking and Finance, 37(8), 2750-2764. Web of ScienceGoogle Scholar

  • [11] Fréchet, M. (1951). “Sur les tableaux de corrélation dont les marges sont données,”Ann. Univ. Lyon Sect.A, Series 3, 14, 53-77. Google Scholar

  • [12] Genest, C., Quesada-Molina, J.J., Rodri´guez, J.A., Sempi, C. (1999). “A characterization of quasi-copulas”, J. of Multivariate Anal., 69(2), 193-205. Google Scholar

  • [13] Grabisch, M., Marichal, J.-L., Mesiar, R., Pap, E. (2009). “Aggregation functions,” Encyclopedia of Mathematics and its Applications. Cambridge University Press, New York, (No. 127). Google Scholar

  • [14] Hoeffding, W. (1940). “Masstabinvariante Korrelationstheorie,” Schriften des mathematischen Instituts und des Instituts für angewandte Mathematik der Universität Berlin 5, 179-233. Google Scholar

  • [15] Kolesárová, A., Mordelová, J., Muel., E. (2004). “Kernel aggregation operators and their marginals,” Fuzzy Sets Syst., 142(1), 35-50. Google Scholar

  • [16] Mai, J.-F., Scherer, J., (2012). “Simulating Copulas,” World Scientific, Singapore. Google Scholar

  • [17] Meilijson, I., Nadas, A. (1979). “Convex majorization with an application to the length of critical paths,” J. of Appl. Probab., 16, 671-677. Google Scholar

  • [18] Nelsen, R. (2006). “An introduction to Copulas”, 2nd edition, Springer series in Statistics. Google Scholar

  • [19] Nelsen, R., Quesada-Molina, J., Rodriguez-Lallena, J. and Úbeda-Flores, M. (2001). “Bounds on Bivariate Distribution Functions with Given Margins and Measures of Associations”, Comm. Statist. Theory Methods. 30(6), 1155-1162. Web of ScienceGoogle Scholar

  • [20] Nelsen, R., Quesada-Molina, J., Rodriguez Lallena, J. and Ubeda-Flores, M. (2004). “Best Possible Bounds on Sets of Bivariate Distribution Functions”, J. of Multivariate Anal., 90, 348-358. Google Scholar

  • [21] Rachev, S.T. and Rüschendorf, L. (1994). “Solution of some transportation problems with relaxed or additional constraints”, SIAM J. Control Optim., 32, 673-689. Google Scholar

  • [22] Rüschendorf, L. (1983). “Solution of a Statistical Optimization Problem by Rearrangement Methods”, Biometrika, 30, 55-61. Google Scholar

  • [23] Sadooghi-Alvandi, S. M., Shishebor, Z., Mardani-Fard, H.A. (2013). “Sharp bounds on a class of copulas with known values at several points" Communications Statist. Theory Methods, 42(12), 2215-2228. Web of ScienceGoogle Scholar

  • [24] Stoeber, J. and Czado, C. (2012). “Detecting regime switches in the dependence structure of high dimensional financial data”, forthcoming in Comput. Statist. Data Anal.. Google Scholar

  • [25] Tankov, P., (2011). “Improved Fréchet bounds and model-free pricing of multi-asset options”, J. of Appl. Probab., 48, 389-403. Google Scholar

  • [26] Tchen, A. H., (1980). “Inequalities for distributions with given margins”, Ann. of Appl. Probab., 8, 814–827.Google Scholar

About the article


Received: 2013-05-05

Accepted: 2013-10-08

Published Online: 2013-10-21


Citation Information: Dependence Modeling, Volume 1, Pages 37–53, ISSN (Online) 2300-2298, DOI: https://doi.org/10.2478/demo-2013-0002.

Export Citation

©2013 Versita Sp. z o.o.. This content is open access.

Comments (0)

Please log in or register to comment.
Log in